Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIHV & Warts
Apr 10, 2011

I've been positive for 25 years, and still haven't taken any regimens yet. No VL, HCV in remission since the second go-round, but my CD4 is just a bit below 200, 19%, .34. Anyway, probably related to this, I've been having an outbreak of warts on my face. It started with one about 12 years ago and they've been multiplying, and getting worse since I went below 200. My actual question is: what do you think about imiquimod for trying to get rid of this? Freezing and salicylic acid only work for so long, and aren't really working much at all anymore.

Response from Dr. Young

Hello and thank you for your post.

So that I'm clear, from your description, you're HIV treatment naive, but have an undetectable HIV viral load? If so, you're in the rare minority of patients. If I were taking care of you, I'd want to be sure about this status-- namely looking at alternative viral load tests such as bDNAs. The reason for this is that some patient's virus is poorly recognized by the standard RNA PCR test, but can be detected by bDNA testing.

That said, with your CD4 count around 200, low-ish CD4 percentage and progressively worsening symptoms of warts, it's probably time to start HIV medications.

Imiquimod (Aldara) might help, but in the end, papilloma virus (wart virus) disease is definitely worse in persons with low CD4s and therefore likely to be more responsive to HIV medications. Furthermore, your risk of other AIDS-related complications should be lowered.

I hope this helps. Please feel free to write back anytime.

BY



Previous
HBV
Next
diet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement